On certain series expansions of the sine function: Catalan numbers and convergence

Journal article


Larcombe, Peter J., O'Neill, Sam T. and Fennessey, Eric J. 2014. On certain series expansions of the sine function: Catalan numbers and convergence. Fibonacci Quarterly.
AuthorsLarcombe, Peter J., O'Neill, Sam T. and Fennessey, Eric J.
Abstract

The appearance of Catalan numbers in certain infinite series expansions of the sine function was first reported well over a decade ago. A combination of computation and analysis is employed as we return to this topic and examine the outstanding issue of convergence for this suite of results and also for the general case expansion.

The appearance of Catalan numbers in certain infinite series expansions
of the sine function was first reported well over a decade ago. A
combination of computation and analysis is employed as we return to
this topic and examine the outstanding issue of convergence for this
suite of results and also for the general case expansion.

KeywordsDiscrete mathematics
Year2014
JournalFibonacci Quarterly
PublisherThe Fibonacci Association
ISSN0015-0517
Web address (URL)http://hdl.handle.net/10545/621041
http://creativecommons.org/licenses/by/4.0/
hdl:10545/621041
Publication datesAug 2014
Publication process dates
Deposited23 Nov 2016, 14:39
ContributorsUniversity of Derby
File
File Access Level
Open
File
File Access Level
Open
Permalink -

https://repository.derby.ac.uk/item/93w3v/on-certain-series-expansions-of-the-sine-function-catalan-numbers-and-convergence

Download files

  • 6
    total views
  • 0
    total downloads
  • 0
    views this month
  • 0
    downloads this month

Export as

Related outputs

Reflections On What Mathematics Is and Isn't: Halmos, Keyser, and Others
Larcombe, P. 2022. Reflections On What Mathematics Is and Isn't: Halmos, Keyser, and Others. Palestine Journal of Mathematics. 11 (3), pp. 664-699.
Mathematician? Feeling Old? A Discussion
Larcombe, P. 2022. Mathematician? Feeling Old? A Discussion. Palestine Journal of Mathematics. 11, pp. 19-36.
A mixed-integer linear programming formulation for the modular layout of three-dimensional connected systems
O’Neill, Sam, Wrigley, Paul and Bagdasar, Ovidiu 2021. A mixed-integer linear programming formulation for the modular layout of three-dimensional connected systems. Mathematics and Computers in Simulation. https://doi.org/10.1016/j.matcom.2021.09.019
On 'Two Cultures' and Tackling the 'Writing Versus Mathematics' Dichotomy
Larcombe, P. 2021. On 'Two Cultures' and Tackling the 'Writing Versus Mathematics' Dichotomy. Palestine Journal of Mathematics. 10 (2), pp. 480-486.
Write, and Write Well - Speak, and Speak Well: The Gospel According to Halmos and Rota
Larcombe, P. 2021. Write, and Write Well - Speak, and Speak Well: The Gospel According to Halmos and Rota. Palestine Journal of Mathematics. 10 (1), pp. 86-101.
Mathematicians can also write, right?
Larcombe, Peter J 2019. Mathematicians can also write, right? Mathematics Today.
A generating function approach to the automated evaluation of sums of exponentiated multiples of generalized Catalan number linear combinations.
Larcombe, Peter J. and O'Neill, Sam T. 2018. A generating function approach to the automated evaluation of sums of exponentiated multiples of generalized Catalan number linear combinations. Fibonacci Quarterly.
New proofs of linear recurrence identities for terms of the Horadam sequence.
Larcombe, Peter J. and Fennessey, Eric J. 2019. New proofs of linear recurrence identities for terms of the Horadam sequence. Palestine Journal of Mathematics.
On the notion of mathematical genius: rhetoric and reality.
Larcombe, Peter J. 2019. On the notion of mathematical genius: rhetoric and reality. Palestine Journal of Mathematics.
On generalised multi-index non-linear recursion identities for terms of the Horadam sequence.
Larcombe, Peter J. and Fennessey, Eric J. 2019. On generalised multi-index non-linear recursion identities for terms of the Horadam sequence. Palestine Journal of Mathematics.
A note on two rational invariants for a particular 2 x 2 matrix.
Larcombe, Peter J. and Fennessey, Eric J. 2018. A note on two rational invariants for a particular 2 x 2 matrix. Palestine Journal of Mathematics.
A new non-linear recurrence identity class for Horadam sequence terms.
Larcombe, Peter J. and Fennessey, Eric J. 2018. A new non-linear recurrence identity class for Horadam sequence terms. Palestine Journal of Mathematics.
On two derivative sequences from scaled geometric mean sequence terms.
Larcombe, Peter J., Rabago, Julius, F. T. and Fennessey, Eric J. 2018. On two derivative sequences from scaled geometric mean sequence terms. Palestine Journal of Mathematics.
A new tri-diagonal matrix invariance property.
Larcombe, Peter J. and Fennessey, Eric J. 2017. A new tri-diagonal matrix invariance property. Palestine Journal of Mathematics.
A few thoughts on the aesthetics of mathematics in research and teaching.
Larcombe, Peter J. 2018. A few thoughts on the aesthetics of mathematics in research and teaching. Palestine Journal of Mathematics.
Traffic assignment: methods and simulations for an alternative formulation of the fixed demand problem
Bagdasar, Ovidiu, Berry, Stuart, O’Neill, Sam, Popovici, Nicolae and Raja, Ramachandran 2018. Traffic assignment: methods and simulations for an alternative formulation of the fixed demand problem. Mathematics and Computers in Simulation. https://doi.org/10.1016/j.matcom.2018.08.004
A closed form formulation for the general term of a scaled triple power product recurrence sequence.
Larcombe, Peter J. and Fennessey, Eric J. 2017. A closed form formulation for the general term of a scaled triple power product recurrence sequence. Fibonacci Quarterly.
Opinions, opinions, opinions ...
Larcombe, Peter J. 2017. Opinions, opinions, opinions ... Mathematics Today.
Mathematics as a mirror of painting.
Larcombe, Peter J. 2017. Mathematics as a mirror of painting. Mathematics Today.
Horadam sequences: A survey update and extension.
Larcombe, Peter J. 2017. Horadam sequences: A survey update and extension. Bulletin of the Institute of Combinatorics and its Applications (ICA).
On sequence-based closed form entries for an exponentiated general $2 \times 2$ matrix: A re-formulation and an application.
Larcombe, Peter J. and Fennessey, Eric J. 2017. On sequence-based closed form entries for an exponentiated general $2 \times 2$ matrix: A re-formulation and an application. Bulletin of the Institute of Combinatorics and its Applications (ICA).
On the masked periodicity of Horadam sequences: A generator-based approach.
Bagdasar, Ovidiu and Larcombe, Peter J. 2017. On the masked periodicity of Horadam sequences: A generator-based approach. Fibonacci Quarterly.
Conditions governing cross-family member equality in a particular class of polynomial families
Larcombe, Peter J. and Fennessey, Eric J. 2014. Conditions governing cross-family member equality in a particular class of polynomial families. Fibonacci Quarterly.
On the number of complex horadam sequences with a fixed period
Bagdasar, Ovidiu and Larcombe, Peter J. 2013. On the number of complex horadam sequences with a fixed period. Fibonacci Quarterly.
On the characterization of periodic complex Horadam sequences
Bagdasar, Ovidiu and Larcombe, Peter J. 2013. On the characterization of periodic complex Horadam sequences. Fibonacci Quarterly.
On a result of Bunder involving Horadam sequences: A proof and generalization
Larcombe, Peter J. and Bagdasar, Ovidiu 2013. On a result of Bunder involving Horadam sequences: A proof and generalization. Fibonacci Quarterly.
On a result of Bunder involving horadam sequences: A new proof
Larcombe, Peter J., Bagdasar, Ovidiu and Fennessey, Eric J. 2014. On a result of Bunder involving horadam sequences: A new proof. Fibonacci Quarterly.
On the characterization of periodic generalized Horadam sequences
Bagdasar, Ovidiu and Larcombe, Peter J. 2014. On the characterization of periodic generalized Horadam sequences. Journal of Difference Equations and Applications. https://doi.org/10.1080/10236198.2014.891022
Alwyn Francis Horadam, 1923-2016: A personal tribute to the man and his sequence
Larcombe, Peter J. 2016. Alwyn Francis Horadam, 1923-2016: A personal tribute to the man and his sequence. Bulletin of the Institute of Combinatorics and its Applications (ICA).
A scaled power product recurrence examined using matrix methods
Larcombe, Peter J. and Fennessey, Eric J. 2016. A scaled power product recurrence examined using matrix methods. Bulletin of the Institute of Combinatorics and its Applications (ICA).
On the evaluation of sums of exponentiated multiples of generalized Catalan number linear combinations using a hypergeometric approach
Larcombe, Peter J. 2016. On the evaluation of sums of exponentiated multiples of generalized Catalan number linear combinations using a hypergeometric approach. Fibonacci Quarterly.
On a scaled balanced-power product recurrence
Larcombe, Peter J. and Fennessey, Eric J. 2016. On a scaled balanced-power product recurrence. Fibonacci Quarterly.
A short monograph on exposition and the emotive nature of research and publishing
Larcombe, Peter J. 2016. A short monograph on exposition and the emotive nature of research and publishing. Mathematics Today.
A polynomial based construction of periodic Horadam sequences
Larcombe, Peter J. and Fennessey, Eric J. 2016. A polynomial based construction of periodic Horadam sequences. Utilitas Mathematica.
A new formulation of a result by McLaughlin for an arbitrary dimension 2 matrix power
Larcombe, Peter J. 2016. A new formulation of a result by McLaughlin for an arbitrary dimension 2 matrix power. Bulletin of the Institute of Combinatorics and its Applications (ICA).
On the jacobsthal, horadam and geometric mean sequences
Larcombe, Peter J. and Rabago, Julius, F. T. 2016. On the jacobsthal, horadam and geometric mean sequences. Bulletin of the Institute of Combinatorics and its Applications (ICA).
On the structure of periodic complex Horadam orbits
Bagdasar, Ovidiu, Larcombe, Peter J. and Anjum, Ashiq 2016. On the structure of periodic complex Horadam orbits. Carpathian Journal of Mathematics..
A note on the invariance of the general $2 \times 2$ matrix anti-diagonals ratio with increasing matrix power: Four proofs
Larcombe, Peter J. 2015. A note on the invariance of the general $2 \times 2$ matrix anti-diagonals ratio with increasing matrix power: Four proofs. Fibonacci Quarterly.
Closed form evaluations of some series comprising sums of exponentiated multiples of two-term and three-term Catalan number linear combinations
Larcombe, Peter J. 2015. Closed form evaluations of some series comprising sums of exponentiated multiples of two-term and three-term Catalan number linear combinations. Fibonacci Quarterly.
Closed form evaluations of some series involving Catalan numbers
Larcombe, Peter J. 2014. Closed form evaluations of some series involving Catalan numbers. Bulletin of the Institute of Combinatorics and its Applications (ICA).
A condition for anti-diagonals product invariance across powers of $2 \times 2$ matrix sets characterizing a particular class of polynomial families
Larcombe, Peter J. and Fennessey, Eric J. 2015. A condition for anti-diagonals product invariance across powers of $2 \times 2$ matrix sets characterizing a particular class of polynomial families. Fibonacci Quarterly.
On the phenomenon of masked periodic Horadam sequences
Larcombe, Peter J. and Fennessey, Eric J. 2015. On the phenomenon of masked periodic Horadam sequences. Utilitas Mathematica.
On horadam sequence periodicity: A new approach
Larcombe, Peter J. and Fennessey, Eric J. 2015. On horadam sequence periodicity: A new approach. Bulletin of the Institute of Combinatorics and its Applications (ICA).
A non-linear identity for a particular class of polynomial families
Larcombe, Peter J. and Fennessey, Eric J. 2014. A non-linear identity for a particular class of polynomial families. Fibonacci Quarterly.
On cyclicity and density of some Catalan polynomial sequences
Larcombe, Peter J. and Fennessey, Eric J. 2014. On cyclicity and density of some Catalan polynomial sequences. Bulletin of the Institute of Combinatorics and its Applications (ICA).
Some factorisation and divisibility properties of Catalan polynomials
Jarvis, Frazer A., Larcombe, Peter J. and Fennessey, Eric J. 2014. Some factorisation and divisibility properties of Catalan polynomials. Bulletin of the Institute of Combinatorics and its Applications (ICA).
Generalised Catalan polynomials and their properties
Larcombe, Peter J., Jarvis, Frazer A. and Fennessey, Eric J. 2014. Generalised Catalan polynomials and their properties. Bulletin of the Institute of Combinatorics and its Applications (ICA).
The Asymptotic Form of the Sum $\sum_{i=0}^{n} i^{p} { n+i \choose i }$: Two Proofs
Larcombe, Peter J., Kirschenhofer, Peter and Fennessey, Eric J. 2014. The Asymptotic Form of the Sum $\sum_{i=0}^{n} i^{p} { n+i \choose i }$: Two Proofs. Utilitas Mathematica.